Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 42, NWS Miami, FL

November 17, 2008

NWS Miami, FL issued this red flag warning at Nov 17, 2008, 4:03 AM EST. It took effect at Nov 17, 2008, 1:00 PM EST. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2008, 4:03 AM EST (09:03 UTC)
In effect from
Nov 17, 2008, 1:00 PM EST
Expired
Nov 17, 2008, 2:16 PM EST
In force
76 min
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 170903
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EST MON NOV 17 2008

FLZ063-066-070-172300-
/O.UPG.KMFL.FW.A.0028.081117T1700Z-081117T2300Z/
/O.NEW.KMFL.FW.W.0042.081117T1800Z-081117T2300Z/
GLADES-HENDRY-INLAND COLLIER-
403 AM EST MON NOV 17 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING FOR WESTERN SECTIONS OF GLADES AND HENDRY
COUNTIES AND THE NORTHERN SECTIONS OF COLLIER COUNTY FOR RHS
BELOW 35 PERCENT FOR 4 HOURS OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ANOTHER DAY OF CRITICAL RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE
IS EXPECTED TODAY AS DRY AIR REMAINS IN PLACE. FOR THIS REASON...A
RED FLAG WARNING IS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS82 KMFL 171916
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EST MON NOV 17 2008
 

FLZ063-066-070-172030-
/O.CAN.KMFL.FW.W.0042.000000T0000Z-081117T2300Z/
GLADES-HENDRY-INLAND COLLIER-
216 PM EST MON NOV 17 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. 

TEMPERATURES HAVE STRUGGLED TO REACH THE LOWER 70S ACROSS INTERIOR
SOUTH FLORIDA THIS AFTERNOON. THIS COMBINED WITH DEW POINTS IN THE
MID TO UPPER 40S HAS ALLOWED THE RELATIVE HUMIDITIES TO REMAIN
ABOVE 35 PERCENT. HOWEVER, THE TEMPERATURES ARE EXPECTED TO CLIMB
ANOTHER COUPLE OF DEGREES AND RELATIVE HUMIDITIES MAY FALL SLIGHTLY
BELOW 35 PERCENT BUT THE DURATION WILL ONLY BE FOR ONE OR TWO
HOURS. THEREFORE, THE RED FLAG WARNING FOR GLADES, HENDRY AND
COLLIER COUNTIES HAS BEEN CANCELLED. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 17, 3:26 AM EST, 37 minutes earlier.

Area forecast discussion, Nov 17, 3:26 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
326 AM EST MON NOV 17 2008

...DRY AND COOL WEATHER WILL CONTINUE OVER ALL OF SOUTH FLORIDA THIS WEEK...

.DISCUSSION...
THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE EASTERN
UNITED STATES WILL REMAIN NEARLY STATIONARY THROUGH WEDNESDAY...AS
HIGH PRESSURE AT THE SURFACE REMAINS OVER THE CENTRAL GULF OF
MEXICO. THIS WILL KEEP THE CWA IN NORTHERLY FLOW TODAY INTO
TONIGHT ALONG WITH COOL AND DRY WEATHER. THERE COULD BE SOME CLOUDS THAT
DO WORK INTO THE EAST COAST METRO AREAS THIS AFTERNOON FROM THE
ATLANTIC WATERS. SO WILL SHOW PARTLY CLOUDY SKIES FOR THE EAST
COAST METRO AREAS THIS AFTERNOON...WHILE KEEPING REST OF THE CWA
MOSTLY CLEAR. THE SKIES WILL BE MOSTLY CLEAR TONIGHT OVER THE
AREA...AND THE WINDS WILL ALSO BE LIGHT AND VARIABLE OVER THE
INTERIOR AND WEST COAST AREAS TO 5 TO 10 MPH ALONG THE EAST COAST
AREAS. THIS WILL AGAIN ALLOW FOR GOOD RADITIONAL COOLING OVER MOST
OF THE CWA TONIGHT...AND ALLOW FOR THE LOWS TO BE ABOUT THE SAME
AS EARLY THIS MORNING.

A COLD FRONT OVER THE TENNESSEE VALLEY WILL ALSO CONTINUE TO MOVE
SOUTHEAST TODAY INTO TONIGHT...AND SHOULD BE MOVING THROUGH THE
CWA ON TUESDAY AFTERNOON OR TUESDAY EVENING. THIS FRONT WILL REINFORCE
THE COOLER WEATHER FOR THE MIDDLE THE WEEK.

THE MODELS ARE SHOWING THAT THE LOW TEMPS FOR WEDNESDAY MORNING
WILL BE AT 5 TO 10 DEGREES COOLER THAN THIS MORNING AND TUESDAY
MORNING....WITH LOWS IN THE MID 30S OVER THE NORTHWEST INTERIOR
AREAS TO AROUND 50 OVER THE SOUTHEAST METRO AREAS. SO HAVE ALSO
ADDED PATCHY FROST TO THE NORTHWEST INTERIOR AREAS ON WEDNESDAY
MORNING.

HIGHS TODAY AND TUESDAY WILL BE IN THE LOWER TO MID 70S. BUT ON
WEDNESDAY...THE HIGHS WILL ONLY BE ABLE TO WARM UP INTO THE MID
60S TO AROUND 70.

.EXTENDED FORECAST...
THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL THEN MOVE
EAST INTO THE WESTERN ATLANTIC WATERS LATE THIS WEEK INTO THIS
WEEKEND...AS A SURFACE HIGH MOVES SOUTHEAST FROM CENTRAL CANADA
INTO THE SOUTHEAST UNITED STATES. THIS WILL ALLOW FOR THE WINDS TO
SWING FROM A NORTHERLY DIRECTION LATE THIS WEEK TO A EASTERLY
DIRECTION THIS WEEKEND. HOWEVER...THE WEATHER SHOULD REMAIN DRY
OVER MOST OF THE CWA FOR LATE THIS WEEK INTO THIS WEEKEND. SO WILL
KEEP THE WEATHER DRY DURING THIS TIME. THE TEMPS WILL ALSO BE A
LITTLE BIT BELOW NORMAL FOR THIS TIME OF YEAR WITH HIGHS IN THE
70S...AND THE LOWS AROUND 50 OVER THE INTERIOR AREAS TO THE LOWER
60S OVER THE EAST COAST METRO AREAS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL WITH DRY WEATHER. SKC-
FEW040 EAST TERMINALS TO SKC KAPF. KEPT THE WINDS WEST OF NORTH
FOR THE EAST TERMINALS AND WENT FROM NORTH TO NNW AT KAPF AFTER
NOON. WINDS SPEEDS NO HIGHER THAN 11 KNOTS ON MONDAY AND DROPPING
TO LIGHT IN THE EVENING.

&&

.MARINE...
THE WINDS WILL BE FROM THE NORTHERLY DIRECTION TODAY THROUGH THE
MIDDLE OF THIS WEEK. THE SPEEDS WILL BE 15 TO 20 KNOTS OVER MOST
OF THE CWA WATERS TODAY INTO TONIGHT...EXCEPT 10 TO 15 KNOTS OVER
THE NEAR-SHORE GULF WATERS. THE SPEEDS WILL THEN INCREASE TO 20 TO
25 KNOTS TUESDAY NIGHT BEHIND A COLD FRONT OVER ALL OF THE CWA WATERS.

THE ATLANTIC SEAS WILL BE 6 TO 8 FEET NEAR-SHORE...AND UP TO 10 TO
12 FEET IN THE GULF STREAM TODAY INTO TUESDAY. THE ATLANTIC SEAS
WILL THEN BUILD TO 7 TO 9 FEET NEAR-SHORE AND UP TO 11 TO 13 FEET
IN THE GULF STREAM ON WEDNESDAY. THE GULF WATER SEAS WILL BE BELOW
4 FEET TODAY INTO TUESDAY...BEFORE INCREASING TO 6 FEET WELL
OFFSHORE TUESDAY NIGHT INTO WEDNESDAY.

THEREFORE...WILL CONTINUE WITH THE SMALL CRAFT ADVISORY FOR SEAS
IN THE ATLANTIC WATERS TODAY INTO TONIGHT...AND HAVE A SCEC UP FOR
REST OF THE CWA WATERS EXPECT FOR THE NEAR-SHORE GULF DUE TO THE
WIND SPEEDS.

&&

.FIRE WEATHER...
THE SHORT RANGE MODELS ARE SHOWING DEW POINTS TO BE AROUND 40 OVER
THE WESTERN AREAS OF GLADES AND HENDRY COUNTIES AND NORTHERN
INLAND COLLIER COUNTY THIS AFTERNOON. TEMPS WILL ALSO BE IN THE
LOWER TO MID 70S OVER THIS AREA THIS AFTERNOON. THIS WILL ALLOW
FOR THE RELATIVE HUMIDITIES TO FALL INTO THE LOWER 30S FOR 4 HOURS
OVER THIS AREA. SO THE FIRE WEATHER WATCH WILL BE UPGRADE TO RED
FLAG WARNING FOR THE WESTERN AREAS OF GLADES...HENDRY AND NORTHERN
INLAND COLLIER COUNTIES. REST OF THE CWA SHOULD REMAIN ABOVE THE
35 PERCENT CRITICAL VALUE TODAY. BUT WILL CONTINUE TO MONITOR THE
RELATIVE HUMIDITIES OVER REST OF THE CWA TODAY...AND ISSUE A SHORT
FUSE WARNING IF THE CONDITIONS ARE WARRANTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  50  72  47 / -  -  -  -
FORT LAUDERDALE  74  55  74  50 / -  -  -  -
MIAMI            74  55  74  51 / -  -  -  -
NAPLES           70  50  70  43 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
     EVENING FOR FLZ063-FLZ066-FLZ070.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST TUESDAY
     FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Nov 16, 6:00 PM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EST SUN NOV 16 2008

FLZ063-066>075-168-172>174-171100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL
BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
600 PM EST SUN NOV 16 2008

...HAZARDOUS MARINE CONDITIONS ATLANTIC WATERS...
...COOLER TEMPERATURES EXPECTED THROUGH MOST OF THE WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: APPARENT TEMPERATURES WILL FALL JUST BELOW 40 DEGREES
LATER TONIGHT OVER GLADES, HENDRY AND NORTHERN COLLIER COUNTIES.

WAVES: SEAS WILL BE UP TO 8 TO 9 FEET IN THE GULF STREAM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW TEMPERATURES IN THE 40S WILL LIKELY CONTINUE THROUGH MOST OF THE
WEEK ACROSS THE NORTHWEST INTERIOR AREAS OF SOUTH FLORIDA.

ROUGH MARINE CONDITIONS WILL IMPACT THE ATLANTIC GULF STREAM WATERS
MONDAY THROUGH WEDNESDAY. SEAS IN THE GULF STREAM WILL LIKELY BUILD
TO BETWEEN 8 AND 10 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:09 AM ESTSmall Craft Advisory for Hazardous SeasMFL24 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.